Just had a cholesterol test and I think the GP wants to prescribe stations. Do these interact at all with MTX or COSENTYX? I have changed my diet, but on investigation it seems dietary changes rarely make a difference.
Cholesterol : Just had a cholesterol test and I think... - NRAS
It seems putting patients on statins is the "in thing" and headline news this morning! I can't answer your specific question though - sorry!
However, I got my cholesterol ratio level down by reducing my starchy carbohydrate intake considerably (bread, pasta, rice etc) so you could try that.
I’ve been on statins for years no problems at all. My cousin and her husband are both cardiac surgeons and they said years ago everyone should be on them from the age of 40. They benefit the whole vascular system .
I believe there may be an interaction with secukinumab & the statin I take, atorvastatin. That said they usually prescribe simvastatin first which I don't think does.I've been on MTX for 14 years & statins around 9 years, currently longest serving is atorvastatin. No interaction for me with these 2 but again, I think there is with both simvastatin & atorvastatin, I know my GP paid close attention to my LFT's early days I was on simvastatin, & then with atorvastatin. Since she left I keep an eye on it now, just in case nobody else is. Should have said it's potential hepatoxicity.
I've already replied to a question about statins to someone else this morning, maybe it would be helpful to read his replies (Gladjake). It is necessary to really consider your cholesterol though with RD as the diseases themselves can all have an effect on our internal organs, specifically here the heart. We need to ensure we're as heart healthy as possible & much of that depends on your levels (higher risk ones not normal people ones!) whether you do that by medicating it or keeping it low by any other means, lifestyle choices etc. Diet made no difference for me, I tried for 3 months on the advice of my GP before I started statins. Actually my LDL level rose when checked again so it was never going to work & statins were the way forward for me.
Hope this is helpful Gillian.
Doesn't methotrexate itself cause increased cholesterol and blood pressure?
Interesting news report on BBC today about this. Dr Malhotra heart specialist.
Dr Malhotra's book, A Statin Free Life, recommended by my GP, was very interesting. He had been invited on tv to talk about that.
But he also used that opportunity to air his Covid anti-vax opinions and, if you've seen Twitter today, the majority of other cardiology and other medical contributors are furious that was allowed and some of them have made official complaints to the BBC!
He's been vaccinated. I don't think he can be called antivax. This seems to be a term used to silence opposition. He's not the only doctor showing concern. Many have now called for a halt to the vaccine whilst investigations are done. Since there has been a clear signal, I personally believe this is the right thing to do. Particularly important for the safety and well-being of our children. I'm sure everyone would want that.
I agree. I ended up with cardiac issues following the 3rd booster. Thankfully there seems to be a bit of sense and reality creeping in now.
I'm sorry you had such issues. I'm sorry to say there has been rather a lot (now coming to the surface) particularly young very fit men. All this antivax slinging is very unhelpful, particularly for the vax injured who took the jab in good faith. CDC now also reporting on it.
The other explanation, which is backed up by far more scientific evidence, is that having had even “mild” Covid can cause myocarditis and long term Cardiovascular and other health problems. Many people many not even realise they had Covid (“just a cold/sniffle”) so are not aware of potential long term effects.
Current thinking is that whilst some unfortunate people may have developed problems following vaccination far more will have been caused by Covid infection and reinfection. Joining up the dots … that’s probably why statins are being promoted so vigorously now!
I've had no problems with a atorvostatin and methotrexate.
depends on the dietary changes and wether combined with weight loss (if needed ) and exercise.
I did manage to come off statins (which I take alongside MTX and a biologic) for a while. But my new biologic seems to have affected it again, so back on them again.
I am quite active most of the time and weigh 58kg (BMI 25), am vegetarian and rarely eat fast food or cakes so I think cutting back on cheese is only dietary change I can make. I just worry about adding more medication and the interactions which my poor organs have to cope with.
Do read Dr Malhotra's book - he does not recommend cutting out fats but starchy carbohydrates instead.
cut back on cheese! what a horror 😱
yes that would be terrible … especially as you live in France and have such a choice. Plus cheese is really good for the gut microbiome, according to Professor Tim Spector. Phew!!
I’ve been on statins for 5yr since having a severe stroke at 52. I take MTX and biologic , along with around 20 other meds with no issue.
sorry, no idea re your meds but a few years ago, when seeing my Dr, he worked out my risk of a heart attack and was put on statins. Luckily not on the cheapest one so dont get any side effect of muscle pain….as if I need any more pain 😉
I take methotrexate and a statin. I felt I got a bit of cramp with first kind of statin and GP changed it. My cholesterol reading is now 2.2 (was 5.9). I didn’t really want to take more medication but GP did risk assessment and I accepted it.
Sometimes it takes a little while to find one that suits. I only take one twice a week with Drs blessings so not everyone needs it daily
I suggest one thing for those who have RA/RD to watch is their thyroid. Hypothyroidism, which is also autoimmune, can cause increased cholesterol and increased blood pressure. Both of my mine were very low all my life. I had hypothyroidism untreated for 20 years but a further raised blood reading coincided with both a goitre and increases in cholesterol and blood pressure which are now dropping with treatment.
I took lecithin from age about 30 for 40 years until a few years ago and this reduces cholesterol which it dissolves in the gut. The only reason I stopped is that I just cannot remember to take everything these days.
Some people take charcoal tablets to reduce cholesterol but they can cause a lot of gas.
I too have been told my cholesterol is high.It doesn't run in my family and my diet should not be a problem so what is causing it? Tried 2 different statins but they didn't agree w/ me.I felt like the walking dead--lol. I am also on Methotrexate and Prednisone and have been for about 10 yrs. Now my GP doc is sending me in for a Coronary Artery Calcium scoring. If that doesn't show problems with my heart we're just going to go forward as if nothing is the matter. I turn 77 in 2 days and I figure sooner or later I'm going to end up with something, it's inevitable. I've had it with all this testing----------lol. Time to go and just live my life and enjoy every day. Everyone reacts differently to different meds so you could do very well with whatever they may put you on. Sometimes I wonder if the meds we take for the R.A. don't cause some of these other health problems ,but I can't imagine trying to live without them. I wish you good luck moving forward . Let us hear from you on how you are making out.
They will prescribe one that doesn't interact. As RA increases your risk of heart disease, statin in a good idea especially if you have raised cholesterol.
I’ve taken statins for over 20 years, mine runs in the family, at the time when I started I was under 9stone and ate healthily. 🤷♀️ but my cholesterol was 9.
I’m on 20mg Mthx and 4 Sulphasalazine per day, it doesn’t seem to have any interactions or problems so far?
I’m on Atorvastatin, it’s the 3rd one I’ve been on, the other two didn’t work.
I take statins and methotrexate with no problems so far.